Alert archive / New York / Tornado Warnings in 2025

Tornado Warning 13, NWS Binghamton, NY

September 25, 2025Sullivan County, New York; Wayne County, Pennsylvania

NWS Binghamton, NY issued this tornado warning at Sep 25, 2025, 11:39 AM EDT for Sullivan County, New York; Wayne County, Pennsylvania. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2025, 11:39 AM EDT (15:39 UTC)
Expired
Sep 25, 2025, 12:15 PM EDT
In force
36 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Sullivan County, NY, Wayne County, PA

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 11:57 AM EDTTORNADO1 Se Callicoon Center, NYJust before noon, a storm along a warm front separated from the rest of the line and began to rotate. With a favorable environment but low instability, a weak tornado touched down near Callicoon Center. With near peak foliage in parts of the Catskills, it was
Sep 25, 12:05 PM EDTTSTM WND DMGJeffersonville, NYTrees down on house with some resultant damage in the Jeffersonville area. Exact location uncertain, radar-estimated time.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WFUS51 KBGM 251539
TORBGM
NYC105-PAC127-251615-
/O.NEW.KBGM.TO.W.0013.250925T1539Z-250925T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
1139 AM EDT Thu Sep 25 2025

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  Northwestern Sullivan County in central New York...
  East central Wayne County in northeastern Pennsylvania...

* Until 1215 PM EDT.

* At 1139 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Damascus, or 12 miles northeast of
  Honesdale, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Callicoon, Hortonville, and Fosterdale around 1145 AM EDT.
  Jeffersonville around 1150 AM EDT.
  White Sulphur Springs around 1200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4166 7511 4170 7516 4189 7493 4176 7475
TIME...MOT...LOC 1539Z 234DEG 30KT 4171 7509 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

AJG
2 follow-up statements
858 
WWUS51 KBGM 251553
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
1153 AM EDT Thu Sep 25 2025

PAC127-251603-
/O.CAN.KBGM.TO.W.0013.000000T0000Z-250925T1615Z/
Wayne PA-
1153 AM EDT Thu Sep 25 2025

...THE TORNADO WARNING FOR EAST CENTRAL WAYNE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4171 7504 4172 7505 4176 7506 4177 7507
      4178 7506 4189 7493 4180 7481
TIME...MOT...LOC 1553Z 224DEG 24KT 4178 7502 

$$

NYC105-251615-
/O.CON.KBGM.TO.W.0013.000000T0000Z-250925T1615Z/
Sullivan NY-
1153 AM EDT Thu Sep 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
NORTHWESTERN SULLIVAN COUNTY...

At 1153 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Hortonville, or 14 miles west of Liberty, moving
northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jeffersonville around 1200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4171 7504 4172 7505 4176 7506 4177 7507
      4178 7506 4189 7493 4180 7481
TIME...MOT...LOC 1553Z 224DEG 24KT 4178 7502 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

AJG
141 
WWUS51 KBGM 251615
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
1215 PM EDT Thu Sep 25 2025

NYC105-251625-
/O.EXP.KBGM.TO.W.0013.000000T0000Z-250925T1615Z/
Sullivan NY-
1215 PM EDT Thu Sep 25 2025

...THE TORNADO WARNING FOR NORTHWESTERN SULLIVAN COUNTY HAS
EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 4171 7504 4172 7505 4176 7506 4177 7507
      4178 7506 4189 7493 4180 7481
TIME...MOT...LOC 1615Z 234DEG 30KT 4188 7483 

$$

AJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Sep 25, 6:44 AM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, Sep 25, 6:44 AM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
644 AM EDT Thu Sep 25 2025

.SYNOPSIS...
Frontal system sweeping through the region will bring periods
of rain to Central NY and Northeast PA through Thursday evening.
High pressure will return partly to mostly sunny conditions
this weekend. Next week, high pressure will settle overhead with
dry conditions.

&&

.NEAR TERM /THROUGH FRIDAY/...
Periods of heavy rain will impact the region today. Forecast
soundings are indicating CAPE around 500 to 750 J/kg across the
southern Catskills and Poconos, with the highest instability
likely staying off to our southeast along the Mid Atlantic
Coast. The severe threat will be low, but the sounding profiles
are quite moist. Models are showing anomalous PWATs at around
1.75". The dry antecedent conditions should prevent us from
having any flooding issues, even with a widespread 1 to 2 inches
of rain and localized higher amounts. River and smaller stream
response will be slow to this rainfall, but if some training
occurs, can't rule out some minor issues in poor drainage areas
and urban ponding in common low lying areas.

Upper trough will push into western NY Friday morning. Although
broad scale synoptic drying appears to take shape in the models,
can't rule out an isolated shower on Friday with the upper
trough and NW Flow across the Great Lakes.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Cold front and upper trough exit the region by early Saturday
morning. High pressure builds in Saturday with dry and warm
conditions. NBM is bring some low chance PoPs in across NE PA,
but these are likely well overdone. For now, going to leave NBM
PoPs as is for now, as model guidance is still unsure how far
north cut off upper low will track. Consensus at this time has
it staying well south of the region, so if this trend continues
then the rain chances will be lowered for this weekend.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The bulk of ensemble data shows high pressure building into the
region with a fairly quiet period through next week. Above
normal temperatures and dry conditions should persist through at
least mid week. At this time, models are keeping tropical systems
moving through the Western Atlantic and staying well away from
the mainland U.S. Model consensus is for ridging over the
northeast with troughing over the Canadian Maritimes. This
pattern should favor keeping these tropical systems well out to
sea. Overall confidence in this period is still low and at the
very least we'll have to be closely monitoring the track of
tropical moisture plumes extending northward from these systems.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Rain showers continue across the area today. MVFR/Fuel alt
restrictions are expected across much of the area with these
rain showers. Periodic IFR conditions will be possible at
AVP/BGM/ITH this morning as heavier showers move over the
terminals. A cold front moving through the region this afternoon
will bring a slight chance for thunderstorms at AVP between 22z
and 00z. This front will kick the rain out of the area by mid
evening. Low ceilings and patchy fog will remain across the area
tonight. Confidence is not very high about widespread IFR
conditions tonight as it looks like winds may remain active, but
it is high enough to include IFR restrictions at BGM/ELM/ITH.

Outlook...

Friday through Monday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...JAB/MPK
NEAR TERM...JAB/MPK
SHORT TERM...JAB/MPK
LONG TERM...MPK/MWG
AVIATION...JTC
Hazardous weather outlook, Sep 25, 3:05 AM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
305 AM EDT Thu Sep 25 2025

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-260715-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Bradford-
305 AM EDT Thu Sep 25 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ057-062-PAZ039-040-043-044-047-048-072-260715-
Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
305 AM EDT Thu Sep 25 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms will be possible this afternoon as a
cold front pushes through the region. There will also be periods of
heavy rainfall which could lead to ponding of water in commonly
flooded low lying areas. Small stream flash flooding and river
flooding is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 25, 8:27 AM EDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
827 AM EDT Thu Sep 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     Rain             Corning                 42.14N 77.06W
09/25/2025  M1.70 Inch       Steuben            NY   Trained Spotter

            0.9 fell overnight, with 0.8 inches
            yesterday.

&&

AJG
Local storm report, Sep 25, 10:44 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1044 AM EDT Thu Sep 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     Rain             1 WSW Delhi             42.28N 74.93W
09/25/2025  M1.17 Inch       Delaware           NY   Trained Spotter

            24 hour rain total.

&&

AJG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 12:10 PM EDTTornado WarningBGMSullivan35 min
Sep 25, 12:32 PM EDTTornado WarningBGMDelaware28 min

Nearby

Tornado Warnings in New York, 2025Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.